MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the hilar to treat a hilar block with malignancy during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, there was a resistance while advancing the stent but was eventually advanced into the patient's anatomy.The stent was attempted to be deployed; however, the stent could not be seen under fluoroscopy as the stent did not deploy.The stent was removed from the patient partially deployed on the delivery system, and the procedure was completed using a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an epic biliary endoscopic was received for analysis.Visual examination of the returned device found the stent was partially deployed.The stent and inner sheath were noted to be kinked approximately 44 mm proximal from the distal tip.No other problems were noted to the stent and delivery system.The observed events of inner sheath kinked and stent damaged were most likely a result of interaction between the user and the device.Additionally, the reported patient anatomy and lesion characteristics may have contributed to the difficulty experienced when attempting to cross the lesion, leading to partial deployment of the stent.Therefore, the most probable cause of the reported event is an adverse event related to the procedure.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key19084479
Report Number3005099803-2024-01514
Device Sequence Number7621122
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberM00572330
Device Catalogue NumberM00572330
Device Lot Number0030236226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown